Alert archive / Alabama / Red Flag Warnings in 2010
Red Flag Warning 5, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Jan 15, 2010, 2:54 PM CST for 12 counties in Alabama. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2010, 2:54 PM CST (20:54 UTC)
- Expired
- Jan 15, 2010, 5:00 PM CST
- In force
- 2 hr
- Issued by
- NWS Birmingham, AL
Counties Blount County, AL, Cherokee County, AL, Etowah County, AL, Fayette County, AL, Jefferson County, AL, Lamar County, AL, Marion County, AL, Pickens County, AL, St. Clair County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 77 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2250 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
319 WWUS84 KBMX 152054 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 254 PM CST FRI JAN 15 2010 ...DRY CONDITIONS FOR THE REST OF THE AFTERNOON... ALZ011>015-017-018-020-022>024-026-152300- /O.NEW.KBMX.FW.W.0005.100115T2054Z-100115T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CHEROKEE- PICKENS-TUSCALOOSA-JEFFERSON-ST. CLAIR- 254 PM CST FRI JAN 15 2010 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. A DRY AND WARM AIRMASS OVER THE NORTH WILL CONTINUE THIS AFTERNOON WITH RELATIVE HUMIDITY VALUES AT OR BELOW 25 PERCENT THROUGH 5 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND WARMER TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Jan 15, 2:43 PM CST, 11 minutes earlier.
Area forecast discussion, Jan 15, 2:43 PM CST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 243 PM CST FRI JAN 15 2010 .DISCUSSION... A HEAT WAVE IS NOW COMMENCING IN CENTRAL ALABAMA. UPPER 50S TO LOW 60S ARE BEING EXPERIENCED ACROSS MUCH OF THE AREA THIS AFTERNOON. EVEN BETTER...MOST OF THE STATE WILL REMAIN ABOVE FREEZING TONIGHT...WITH ONLY THE NORTHEASTERN COUNTIES NEAR 30 DEGREES. LOOKING AT SATELLITE LOW BEGINNING TO WRAP UP PRETTY GOOD OVER SOUTHERN TEXAS. THIS LOW WILL MOVE OFF THE COAST THIS EVENING AND SWING TOWARD SOUTHERN ALABAMA OVERNIGHT. AS THE LOW APPROACHES THE AREA...IT WILL HELP ENHANCE THE SOUTHERLY FLOW AND INCREASE THE DEEP LAYER MOISTURE ACROSS CENTRAL ALABAMA FOR THE WEEKEND. AT THIS TIME IT APPEARS THAT ALL THE PRECIPITATION WILL HOLD OFF UNTIL LATE FRIDAY NIGHT FOR THE SOUTH AND THEN SPREAD NORTH AND EAST DURING THE DAY SATURDAY INTO SATURDAY NIGHT. THE GFS...NAM...AND EURO ALL HAVE THE SURFACE LOW MOVING INTO WESTERN ALABAMA. THIS WILL ALLOW A WARMER AIRMASS TO WORK ACROSS THE EASTERN HALF OF THE AREA. SO HAVE INCREASE THUNDERSTORMS ACROSS THE EAST. THERE ARE SOME DIFFERENCES WITH THE MODEL PLACEMENT...WITH THE NAM BEING THE OUTLIER TO THE WEST AND THE GFS THE OUTLIER TO THE EAST. THE EURO IS THE BLEND OF THE TWO. IN FACT THE EURO HAS BEEN THE MOST CONSISTENT OVER THE PAST 6 DAYS. MOST EVERYONE WILL SEE RAIN...SO HAVE UPPED POPS TO NEARLY 100 PERCENT EVERYWHERE. THE ONE THING TO BE CONCERNED OF WILL THE CHANCE OF A DRY SLOT WORKING IN ACROSS THE SOUTH AS THE LOW MOVES THROUGH. MAY HAVE TO MAKE SOME CHANGES TO THE WEATHER AS THIS WORKS THROUGH. WINDS WILL ALSO BE QUITE BLUSTERY WITH THE LOW AND A WIND ADVISORY MAY BE NEEDED WITH THE MORNING PACKAGE. THE RAIN SHOULD BE ENDING BY SUNDAY AFTERNOON. HIGH PRESSURE BUILDS IN THROUGH TUESDAY...AHEAD OF THE NEXT SYSTEM THAT WILL IMPACT THE AREA TUESDAY NIGHT THROUGH THURSDAY. QUESTIONS STILL REMAIN IN REGARDS TO WHAT PERIOD IS BEST CHANCE FOR RAIN. FOR THIS RUN WILL GO WITH THE HIGHEST CHANCES ON THURSDAY MORNING INTO THURSDAY AFTERNOON PERIODS. WILL KEEP EVERYTHING HIGH CHANCE FOR NOW...BUT WILL NEED HIGHER POPS OVER THE NEXT FEW PERIODS. WENT CLOSER TO THE TIMING OF EURO GIVEN ITS CONSISTENT MANNER OVER THE PAST FEW DAYS. DESPITE THE TIMING OF THE NEXT SYSTEM...WE SHOULD REMAIN ABOVE FREEZING FOR THE NEXT 6 DAYS. 16 && .AVIATION...18Z TAF DISCUSSION. VFR CONDITIONS ARE EXPECTED THROUGH THIS AFTERNOON AND EARLY EVENING. HOWEVER...HIGH CLOUDS ARE CONTINUING TO SPREAD NORTHEASTWARD THIS AFTERNOON...AND ARE EXPECTED TO THICKEN AND LOWER INTO THE EVENING AND OVERNIGHT HOURS TONIGHT. INTRODUCED LOWERED CEILINGS INTO THE TAF AT MGM AND TOI AROUND THE 10 TO 12Z TIMEFRAME...AND A FEW HOURS LATER FOR THE NORTHERN TAF SITES AS THE LOW PRESSURE SYSTEM MOVES CLOSER TO THE AREA. ALSO BEGAN LIGHT RAIN AND GUSTY NORTHEASTERLY WINDS AT MGM AND TOI BY 12Z...AND BY 15 TO 16Z FOR NORTHERN TAF LOCATIONS. 56 && .FIRE WEATHER... RH VALUES BELOW 25 PERCENT ARE SCATTERED THROUGHOUT THE NORTH HALF OF THE FORECAST AREA. WE ARE BEGINNING TO SEE DEWPOINTS RISE QUICKLY ACROSS THE SOUTHERN HALF OF THE AREA...SO QUESTIONS IN REGARDS TO RED FLAG WARNING WILL BE FOR THE NORTHWESTERN SECTIONS OF THE AREA. CONDITIONS WILL REALLY HINGE ON THIS NEXT HOUR. IT APPEARS THAT DEWPOINTS WILL GO BACK UP A DEGREE OR TWO AT TUSCALOOSA...WHILE TEMPERATURES BEGIN TO FALL. IT WILL BE BORDERLINE ON CRITERIA. AREAS IN THE NORTHEAST JUST DROPPED BELOW 25 PERCENT AT 2 PM AND WILL NOT HAVE ENOUGH TIME TO DROP. MAY NEED TO ADD A FEW COUNTIES AT A VERY LAST MINUTE. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 29 55 46 51 36 / 10 90 100 50 10 ANNISTON 36 57 47 51 35 / 10 90 100 50 10 BIRMINGHAM 38 56 44 52 36 / 10 90 100 50 10 TUSCALOOSA 39 57 46 56 36 / 10 90 100 30 10 CALERA 40 57 46 54 37 / 10 90 100 40 10 AUBURN 43 55 48 53 36 / 20 100 100 40 10 MONTGOMERY 43 60 49 57 39 / 20 100 100 30 10 TROY 42 60 50 56 40 / 30 100 80 30 10 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 16/56
Hazardous weather outlook, Jan 15, 1:21 PM CST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 121 PM CST FRI JAN 15 2010 ALZ011>015-017>050-161230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 121 PM CST FRI JAN 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WINDS COULD BE STRONG AND GUSTY ON SATURDAY AFTERNOON AND SATURDAY EVENING AS A LOW PRESSURE SYSTEM TRACKS INTO CENTRAL ALABAMA. EAST TO NORTHEASTERLY WINDS WILL BE SUSTAINED BETWEEN 10 AND 20 MPH. A FEW GUSTS TO 30 MPH ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 75
Nearby
Red Flag Warnings in Alabama, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.